Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 22, 2013, 2:25 AM CDT for Madison County, Washington County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 2:25 AM CDT (07:25 UTC)
- Expired
- Jul 22, 2013, 6:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
390
WGUS54 KTSA 220725
FFWTSA
ARC087-143-221130-
/O.NEW.KTSA.FF.W.0026.130722T0725Z-130722T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
225 AM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN NORTHWEST ARKANSAS...
NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 630 AM CDT
* AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 2
INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 2 INCHES
POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...AURORA...BOSTON...FORUM...HINDSVILLE...JAPTON...
KINGSTON...MARBLE...PETTIGREW...WESLEY...WITHROW SPRINGS STATE PARK
AND WITTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3597 9345 3592 9350 3588 9350 3587 9352
3577 9351 3576 9352 3576 9362 3608 9399
3624 9397 3624 9387 3610 9347 3609 9347
3608 9344
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 11:50 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 11:50 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1150 PM CDT SUN JUL 21 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT KFYV AND KXNA DURING THE FIRST FEW HOURS OF THE TAF VALID PERIOD. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 908 PM CDT SUN JUL 21 2013/ DISCUSSION... SHOWER AND THUNDERSTORM ACTIVITY HAS ENDED ACROSS THE AREA FOR THE MOMENT. THERE IS THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS LATE TONIGHT ACROSS FAR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS NORTH AND EAST OF A TROF OF LOW PRESSURE THAT HAS SET UP ACROSS THE AREA. ISENTROPIC LIFT WILL INCREASE TO THE AREAS NORTH AND EAST OF THIS BOUNDARY LATE TONIGHT BRINGING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. HAVE MADE SOME ADJUSTMENTS TO THE OVERNIGHT POPS TO SHOW THIS POTENTIAL. OTHERWISE...THE CURRENT FORECAST IS ON TRACK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Jul 21, 11:40 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT SUN JUL 21 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1140 PM CDT SUN JUL 21 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET... . DISCUSSION... ELEVATED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS EVENING. INSTABILITY AND SHEAR PROFILES INDICATE THIS ACTIVITY WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS WITH THE POTENTIAL FOR SOME SEVERE STORMS. LARGE HAIL AND LOCALIZED FLOODING DUE TO VERY HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH WEDNESDAY...THUNDERSTORM DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH THE PLAINS WITHIN THE NORTHWESTERLY UPPER LEVEL FLOW. HIGHEST CHANCES WILL GENERALLY BE ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. HOT AND HUMID CONDITIONS WILL ALSO PERSIST ACROSS LOCATIONS THAT RECEIVE LITTLE TO NO RAINFALL DURING THE WEEK. LATE IN THE WEEK AND INTO THE WEEKEND AN UPPER LEVEL DISTURBANCE LOOKS TO PUSH A COLD FRONT INTO THE REGION WHICH COULD BRING ADDITIONAL CHANCES FOR THUNDERSTORMS AND ALSO THE POSSIBILITY OF COOLER TEMPERATURES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 21, 11:12 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT SUN JUL 21 2013
OKZ058-063-220500-
DELAWARE OK-OTTAWA OK-
1112 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHERN OTTAWA
AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF FAIRLAND...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRLAND...WYANDOTTE...TIFF CITY AND
TWIN BRIDGES STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3673 9461 3666 9461 3659 9483 3682 9492
3686 9477
TIME...MOT...LOC 0413Z 324DEG 14KT 3677 9481Special weather statement, Jul 21, 11:15 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT SUN JUL 21 2013
OKZ057-058-220500-
CRAIG OK-OTTAWA OK-
1115 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND NORTHERN OTTAWA
AT 1115 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF CARDIN TO 2 MILES EAST OF QUAPAW...
MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...COMMERCE...OTTAWA...PEORIA...QUAPAW...CARDIN
AND PICHER.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9465 3691 9460 3681 9461 3680 9461
3692 9503 3700 9512 3701 9469
TIME...MOT...LOC 0415Z 316DEG 11KT 3704 9507 3694 9475Special weather statement, Jul 22, 12:08 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT MON JUL 22 2013
ARZ001-002-220615-
BENTON AR-CARROLL AR-
1208 AM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON AND NORTHERN CARROLL
AT 1208 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BELLA VISTA TO 4 MILES NORTH OF
GATEWAY TO 5 MILES NORTHWEST OF BLUE EYE...MOVING SOUTHEAST AT 15
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BLUE EYE...WALNUT HILL...OAK GROVE...OAK HILL...BLAND...HILL TOP...
PLEASANT RIDGE...DENVER...BENTONVILLE...ROGERS...PEA RIDGE...
GATEWAY...LARUE...AVOCA...BELLA VISTA...GARFIELD...BERRYVILLE...
EUREKA SPRINGS...GREEN FOREST...COIN...BEAVER LAKE...URBANETTE...
GRANDVIEW...BUSCH AND BEAVER.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3633 9377 3628 9416 3650 9431 3650 9330
3631 9329
TIME...MOT...LOC 0508Z 329DEG 15KT 3651 9421 3653 9393
3652 9346Special weather statement, Jul 22, 12:46 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1246 AM CDT MON JUL 22 2013
OKZ058-220630-
OTTAWA OK-
1246 AM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OTTAWA
AT 1245 AM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR OTTAWA
AND 7 MILES NORTHEAST OF WYANDOTTE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WYANDOTTE AND OTTAWA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3689 9462 3689 9461 3677 9461 3677 9470
3691 9488
TIME...MOT...LOC 0545Z 293DEG 11KT 3687 9478 3686 9462Special weather statement, Jul 22, 1:07 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 AM CDT MON JUL 22 2013
OKZ058-220645-
OTTAWA OK-
107 AM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OTTAWA
AT 107 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF QUAPAW...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PEORIA AND QUAPAW.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3682 9461 3679 9474 3700 9480
3700 9462
TIME...MOT...LOC 0607Z 343DEG 16KT 3703 9469Special weather statement, Jul 22, 1:39 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT MON JUL 22 2013
ARZ001-002-010-011-220715-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
139 AM CDT MON JUL 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON...SOUTHERN CARROLL...NORTHERN MADISON AND
NORTHEASTERN WASHINGTON
AT 140 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORUM TO 3 MILES SOUTHEAST OF MONTE NE...MOVING
SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...HARMONY...GEORGETOWN...WEATHERS...MAYFIELD...WAR
EAGLE...MONTE NE...LOOKOUT...HUNTSVILLE...AURORA...WESLEY...
KINGSTON...HINDSVILLE...FORUM...BEST...JAPTON...MARBLE...ALABAM...
CLIFTY...HOBBS STATE PARK AND WITHROW SPRINGS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3593 9348 3596 9391 3633 9409 3621 9351
TIME...MOT...LOC 0640Z 321DEG 15KT 3616 9371 3626 9401The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:08 AM CDT | Special Weather Statement | TSA | Carroll | 67 min |
| Jul 22, 1:39 AM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Jul 22, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 57 min |
| Jul 22, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 41 min |
| Jul 22, 3:14 AM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Jul 22, 4:16 AM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Jul 22, 5:22 AM CDT | Special Weather Statement | TSA | Carroll | 23 min |
| Jul 22, 5:39 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 2 hr |
| Jul 22, 6:56 AM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jul 22, 7:43 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 2 hr |
| Jul 22, 9:42 AM CDT | Special Weather Statement | TSA | Benton | 33 min |
| Jul 22, 10:06 AM CDT | Special Weather Statement | TSA | Benton | 24 min |
| Jul 22, 10:30 AM CDT | Special Weather Statement | TSA | Benton | 45 min |
| Jul 22, 2:55 PM CDT | Heat Advisory | TSA | 4 hr | |
| Jul 22, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 22 min |
| Jul 22, 5:08 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.